Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 92, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 12, 2007, 3:59 PM MDT for Albany County, Wyoming. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2007, 3:59 PM MDT (21:59 UTC)
- Expired
- Jul 12, 2007, 4:30 PM MDT
- In force
- 31 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Albany County, WY
The radar
The Cheyenne radar (KCYS), 110 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 12, 1:03 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.0 hours before the alert went out and 303 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 156 J/kg
- Mixed-layer CIN
- -313 J/kg
- Mixed-layer LCL
- 1625 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- -53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 122159 SVRCYS WYC001-122230- /O.NEW.KCYS.SV.W.0092.070712T2159Z-070712T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 359 PM MDT THU JUL 12 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL ALBANY COUNTY IN SOUTHEAST WYOMING... * UNTIL 430 PM MDT * AT 357 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR GARRETT...OR ABOUT 31 MILES WEST OF WHEATLAND...AND MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN ALBANY COUNTY AT 410 PM MDT RURAL NORTHEASTERN ALBANY COUNTY AT 420 PM MDT IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4218 10531 4211 10570 4179 10565 4180 10531 $$ JLH
2 follow-up statements
000 WWUS55 KCYS 122216 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 416 PM MDT THU JUL 12 2007 WYC001-122230- /O.CON.KCYS.SV.W.0092.000000T0000Z-070712T2230Z/ ALBANY WY- 416 PM MDT THU JUL 12 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR EAST CENTRAL ALBANY COUNTY... AT 414 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR GARRETT...OR ABOUT 31 MILES WEST OF WHEATLAND...MOVING SOUTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN ALBANY COUNTY AT 430 PM MDT REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4213 10529 4213 10565 4180 10563 4180 10528 $$ JLH
000 WWUS55 KCYS 122229 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 429 PM MDT THU JUL 12 2007 WYC001-122239- /O.EXP.KCYS.SV.W.0092.000000T0000Z-070712T2230Z/ ALBANY WY- 429 PM MDT THU JUL 12 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ALBANY COUNTY EXPIRES AT 430 PM MDT... THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4213 10529 4213 10565 4180 10563 4180 10528 $$ JLH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:05 PM MDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 12, 2:05 PM MDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 205 PM MDT THU JUL 12 2007 .SHORT TERM...SEVERE WEATHER GOT AN EARLIER START THIS AFTERNOON AS THE 250 MB JET AIDED THE QUICKER DEVELOPMENT. MOST PLACES IN THE SOUTH PART OF THE CWA WILL SEE A STRONG THUNDERSTORM AS THE ACTIVITY MOVES SLOWLY SOUTH. BASED ON CURRENT RADAR AND SATELLITE IMAGERY... THE STORMS SHOULD END OVER THE SOUTH PART OF THE CWA BY 02Z. HEIGHTS ALOFT RISE FOR FRIDAY. EASTERLY BOUNDARY LAYER WIND FLOW WILL STILL BE PRESENT ON FRIDAY...BUT WARMER TEMPERATURES ALOFT MAY LIMIT THE THUNDERSTORM DEVELOPMENT AND INTENSITY FROM THAT OF THIS AFTERNOON. TEMPERATURES WILL BE SIMILAR TO THOSE OF THIS AFTERNOON. .LONG TERM...SAT THRU WED...UPPER RIDGE WILL STRENGTHEN AND BUILD INTO THE REGION OVER THE WEEKEND. THIS SHOULD ACT TO CAP OFF CONVECTION WITH THE BEST CHANCES LIMITED TO THE MTNS. GENERALLY NORTHERLY UPPER FLOW WILL KEEP ANY CONVECTION FROM MAKING MUCH PROGRESS EASTWARD. TEMPS WILL TURN WARMER AND REMAIN QUITE WARM INTO THE MID PART OF NEXT WEEK. CONVECTION SHOULD ALSO REMAIN RATHER ISOLATED WITH BEST CHANCES REMAINING ACROSS THE MTNS. && .AVIATION...MVFR CEILINGS AND VISIBILITIES WILL BE ASSOCIATED WITH THE THUNDERSTORMS THROUGH EARLY THIS EVENING AND POSSIBLY AGAIN FRIDAY AFTERNOON AND EVENING. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && WEILAND/EMANUEL
Hazardous weather outlook, Jul 12, 1:49 PM MDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 149 PM MDT THU JUL 12 2007 NEZ019>021-054-055-WYZ064>070-131130- SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 149 PM MDT THU JUL 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM MDT. SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EARLY EVENING HOURS OVER THE SOUTHEAST WYOMING PLAINS AND THE SOUTHERN NEBRASKA PANHANDLE. THE ATMOSPHERE WILL BE MOIST AND UNSTABLE OVER THAT AREA. SOME OF THE STORMS WILL PRODUCE SEVERE WEATHER...PRIMARILY OVER THE SOUTHERN PANHANDLE AND NEARBY PARTS OF SOUTHEAST WYOMING. THE STORMS WILL ALSO PRODUCE FREQUENT LIGHTNING AND GUSTY WINDS. ALL OF THE ACTIVITY WILL MOVE TO THE SOUTHEAST AT 15 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLIGHT CHANCE FOR LATE DAY STORMS EXISTS MAINLY ON FRIDAY. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON INTO EARLY THIS EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-WYZ059-060-131130- SIOUX-DAWES-BOX BUTTE-CONVERSE-NIOBRARA- 149 PM MDT THU JUL 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE OVER THE AREA INTO THIS EVENING. THE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HOT TEMPERATURES RETURN STARTING THIS WEEKEND AND CONTINUE INTO THE MIDDLE OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ061>063-131130- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- 149 PM MDT THU JUL 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A SCATTERED COVERAGE OF THUNDERSTORMS WILL BE OVER SOUTH CENTRAL WYOMING THIS AFTERNOON AND EVENING. THE STORMS WILL PRODUCE A PERIOD OF MODERATE RAINFALL...SMALL HAIL...GUSTY WINDS AND LIGHTNING. ALL OF THE ACTIVITY WILL MOVE TO THE SOUTHEAST AT 15 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLIGHT CHANCE FOR LATE DAY STORMS EXISTS MAINLY ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Jul 12, 2:03 PM MDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
203 PM MDT THU JUL 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL 5 W FEDERAL 41.27N 105.20W
07/12/2007 E0.50 INCH LARAMIE WY PUBLIC
&&
JHOUSELocal storm report, Jul 12, 2:10 PM MDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
210 PM MDT THU JUL 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM FLOOD 25 NW CHEYENNE 41.40N 105.13W
07/12/2007 LARAMIE WY LAW ENFORCEMENT
WATER OVER THE DIRT ROAD.PARTIAL WASHOUT BUT STILL
PASSIBLE.SMALL PEA SIZED HAIL COVERS THE GROUND.
&&
JHOUSELocal storm report, Jul 12, 2:16 PM MDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
216 PM MDT THU JUL 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 20 N BAYARD 42.05N 103.32W
07/12/2007 E2.00 INCH BOX BUTTE NE TRAINED SPOTTER
&&
JHOUSELocal storm report, Jul 12, 2:34 PM MDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
234 PM MDT THU JUL 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM HAIL KIMBALL 41.23N 103.66W
07/12/2007 E0.88 INCH KIMBALL NE LAW ENFORCEMENT
HEAVY RAIN. NO FLOODING
&&Local storm report, Jul 12, 3:03 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
303 PM MDT THU JUL 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM HAIL 14 SW KIMBALL 41.09N 103.85W
07/12/2007 E0.88 INCH KIMBALL NE TRAINED SPOTTER
HEAQVY RAIN. 50 MPH WINDS.
0259 PM FLOOD 25 NW CHEYENNE 41.40N 105.13W
07/12/2007 LARAMIE WY TRAINED SPOTTER
COUNTY ROAD 109 WASHED OUT IN TWO PLACES. ONE FOOT OF
WATER IN PLACES.
&&
BCHAPMANLocal storm report, Jul 12, 3:17 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
317 PM MDT THU JUL 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM HAIL 7 NE POTTER 41.29N 103.22W
07/12/2007 E1.00 INCH CHEYENNE NE TRAINED SPOTTER
SOME STONES TO 11/8 INCH.
&&
BCHAPMANThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:52 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 23 min |
| Jul 11, 8:21 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 39 min |
| Jul 12, 12:17 PM MDT | Severe Thunderstorm Warning | CYS | Albany | 12 min |
| Jul 12, 12:26 PM MDT | Tornado Warning | CYS | Albany | 49 min |
| Jul 12, 1:06 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie, Platte | 39 min |
| Jul 12, 1:14 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Laramie | 57 min |
| Jul 12, 1:45 PM MDT | Severe Thunderstorm Warning | CYS | Laramie, Platte | 13 min |
| Jul 12, 1:52 PM MDT | Flash Flood Warning | CYS | Laramie | 113 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.